Trying to wean from Imovane
I have been on a sedative for almost 4 years. Originally to help me sleep with higher doses of prednisone and to combat suspected fibromyalgia. Anyhow, my side affects seem worse and I would really like to try to get off of this drug. Has anyone been through this? I have cut to half a tab and its not too bad (weird dreams and stuff).
There have been reports of bizarre behaviour associated with Immovane. There have been reports of people waking up a few hours after taking the medication, in the middle of the night, doing things such as cooking, ironing, driving their car etc. Most of the side effects occured when the sleeping medications were taken with alcohol. Imovane is a kind of hypnotic agent. While it acts on the BZ1 receptor and is a short-acting hypnotic agent, it is not a benzodiazepine, but a cyclopryrrolone derivative, belonging to a chemical class which is structurally unrelated to existing hypnotics. It is a Schedule IV controlled substance, due to some evidence that the drug has addictive properties similar to benzodiazepines.
Immovane is the brand name for Zopiclone(ZOP-i-klone), a drug that belongs to the group of medicines called central nervous system (CNS) depressants (medicines that make you drowsy or less alert).
The drug can cause a special type of memory loss or ``amnesia''. When this occurs, a person does not remember what has happened during the several hours between use of the medicine and the time when its effects wear off. This is usually not a problem since most people fall asleep after taking the medicine.
When you are taking zopiclone, it is especially important that your doctor and pharmacist know if you are taking any of the following:
*Other central nervous system (CNS) depressants (medicines that cause drowsiness) or
*Tricyclic antidepressants (medicines for depression)—The CNS depressant effects of either these medicines or zopiclone may be increased, possibly leading to unwanted effects.
The side-effect most commonly seen in clinical trials is taste alteration like bitter, metallic taste.
Gastrointestinal: bitter metallic taste
Common Reactions of Imovane
Gastrointestinal Reactions : heartburn, constipation, diarrhoea, nausea, coated tongue, bad breath, anorexia or increased appetite, vomiting, epigastric pains, dyspepsia.
Cardiovascular Reactions: palpitations in elderly patients.
Skin Reactions: urticaria, tingling.
Other side effects of Imovane
Miscellaneous Side effects
blurred vision, micturition, mild to moderate increases in serum transaminases and/oralkaline phosphatase have been reported very rarely. Reproductive: impotence, ejaculation failure.
Nervous system: agitation, anxiety, loss of memory including retrograde amnesia, confusion, dizziness, weakness, somnolence, asthenia, feeling of drunkenness, euphoria, depression, coordination abnormality, hypotonia, speech disorder, hallucinations (auditory and visual), behavioural disorders, aggression, tremor, rebound insomnia, nightmares.
I hope this was helpful to you
Thanks for that Say Susie.
I had a bad flare after a few days on the lowered dose of Imovane. Not sure if its related. I have had more memory problems lately not so much "retrieval" issues that lupus can cause but big gaping memory holes - more like a temporary amnesia - I can't remember anything about the previous day or series of days. I wonder if its related to the long term imovane use? (or lupus iteself?)
Anyhow, reading your email makes me want to cut it from my system even more.